MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. ADVANCE CAPSULE ENDOSCOPY DELIVERY DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. ADVANCE CAPSULE ENDOSCOPY DELIVERY DEVICE
Model Number 00711144
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The disposable advance capsule endoscope delivery device is a 2.5mm single sheathed device indicated for transendoscopic delivery of capsules (with the dimensions of 10.5mm - 11.5mm in diameter and 23.5mm - 26.5mm in length), to the stomach or duodenum.This device is intended for patients who are either unable to swallow the capsule, or unable to pass the capsule beyond the pylorus in sufficient time to complete the desired diagnostic evaluation.The device history record was reviewed and confirmed the devices were manufactured to specification.There have been no other complaints associated with this lot.The device subject of this event was returned to use for evaluation.Examination of the subject device found buckling on proximal catheter of the device, indicating the use of excessive force.The device appeared to be otherwise functional.Statements from the instructions for use include: "perform baseline egd.Open and inspect the device for shipping or handling damage.If damage is evident (e.G.Bends, kinks, cracks, misshaped cup), do not use this device.Open and close the finger rings on the handle two times to make sure it moves smoothly.Observe that the deployment cable moves in and out.If this unit does not function properly, do not use this product.Push the video capsule into the capsule cup with the optical dome of the video capsule facing out.Listen for an audible click (this indicates that the capsule is appropriately seated within the capsule cup).To deploy the capsule: open the finger ring handle briskly until it stops.Confirm capsule delivery endoscopically by looking through the clear capsule cup and seeing the cable and the empty capsule cup.Note: advancing the capsule cup from the distal tip of the endoscope may enhance the luminal field of view.If the capsule does not fully deploy, close the finger ring handle, slightly alter the position/angulation of the endoscope, straighten the handle and catheter and repeat deployment.After capsule delivery, close the finger ring handle until the deployment cable is retracted into the catheter." in-service training was completed on 9/4/2018.There have been no further reported issues since in-service was completed.
 
Event or Problem Description
The user facility reported that during a procedure which included use of the advance capsule delivery device, the device failed to deploy the video capsule.Upon withdrawal of the endoscope and device, the capsule deployment cable was observed extending from the side of capsule holder.The user reported that scrapes were observed in the esophagus following the reported event.No treatment was required for the reported scrapes and the procedure was completed as upper gi endoscopy without use of a capsule endoscope.

Brand Name
ADVANCE CAPSULE ENDOSCOPY DELIVERY DEVICE
Common Device Name
DELIVERY DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key7920287
Report Number1528319-2018-00033
Device Sequence Number14029785
Product Code NEZ
UDI-Device Identifier00816765011188
UDI-Public(01)00816765011188
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K163495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2020
Device Model Number00711144
Device Catalogue Number00711144
Device Lot Number1710544
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2018
Initial Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1